Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Epzicom/Sustiva malaise
Oct 28, 2004

HI... I was recently diagnosed (cd4 290, VL 330,00) and just began once-per-day Epzicom/Sustiva. I am one week into treatment & the only troublesome side effect I seem to have is a sort of depressive/anxious feeling and a general malaise. (Which appears to subside at about hour 23..right before my next dosing..cruel, cruel!) Is it probable that these particular effects will wear off soon? Is it ok to take an Ibuprofen for the malaise on a regular basis? How do you generally treat these symptoms in your own patients? Thanks, Rick

Response from Dr. Henry

Yes I try to treat those symptoms to help patients during that shaky first months of treatment. If more symptoms develop you need to make sure you discuss with your provider to make sure there is nothing further suggestive of abacavir hypersensitivity reaction occurring. A very high % of patients on that regimen will have side effects that are annoying for a while. Ibuprofen is OK for most patients to take (assuming no history of stomach ulcers, kidney problems, etc). KH



Previous
Switching from Videx-EC to Viread-fat loss
Next
Night Sweats - w & wo Rx

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement